MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (battery life) issue; the battery life reportedly lasts no longer than three days.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission (b)(4) 2018 device evaluation: the device has been returned and evaluated by product analysis on (b)(4) 2018 with the following findings: a review of the black box showed evidence of short battery life issues with drastic voltage drops.Unrelated to the original complaint, the battery compartment was cracked below the grip pad.The returned battery cap was undamaged and able to fit.The ¿ez-prime¿ steps were performed correctly and all current readings were above specifications.The reported ¿short battery life¿ was duplicated.The pump cover was removed and moisture corrosion was found to the continuous glucose monitoring module.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7836669
Report Number2531779-2018-15796
Device Sequence Number2336002
Product Code OYC
UDI-Device Identifier10840406100235
UDI-Public10840406100235
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Was the Report Sent to FDA? Yes
Device Age19 MO
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight120